Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 122, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 15, 2008, 10:24 AM CDT for Perry County, Wayne County, Mississippi. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 10:24 AM CDT (15:24 UTC)
- Expired
- May 15, 2008, 11:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 10:28 AM CDT | TSTM WND DMG | New Augusta, MS | TREES DOWN BETWEEN NEW AUGUSTA AND RUNNELTOWN AND ALSO WEST OF RICHTON BETWEEN 1028 AND 1040 AM. |
| May 15, 11:06 AM CDT | TSTM WND DMG | Waynesboro, MS | WAYNESBORO TO CLARA TREES DOWN BETWEEN 1106 AND 1111 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:58 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 151524
SVRMOB
MSC111-153-151615-
/O.NEW.KMOB.SV.W.0122.080515T1524Z-080515T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1024 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF NEW AUGUSTA...
WESTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 1115 AM CDT
* AT 1023 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF BELLEVILLE...OR ABOUT NEAR PETAL...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUNNELSTOWN AND TALLAHALA BY 1035 AM CDT...
RHODES BY 1045 AM CDT...
MULBERRY BY 1055 AM CDT...
6 MILES SOUTHEAST OF STRENGTHFORD BY 1100 AM CDT...
CLARA BY 1105 AM CDT...
WAYNESBORO AND WOODWARDS BY 1115 AM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3168 8859 3144 8872 3143 8883 3124 8882
3120 8884 3117 8915 3143 8915 3145 8913
3146 8894 3174 8894 3183 8884
TIME...MOT...LOC 1524Z 233DEG 44KT 3130 8921
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:30 AM CDT, 54 minutes earlier.
Area forecast discussion, May 15, 9:30 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 930 AM CDT THU MAY 15 2008 .UPDATE...JUST SENT A ZONE AND GRID UPDATE TO ACCOUNT FOR NEWLY ISSUED TORNADO WATCH 326 THAT IS NOW IN EFFECT UNTIL 3 PM CDT FOR MOST OF THE WFO MOBILE FORECAST AREA. LATEST SPC MESOANALYSIS INDICATES SB CAPE VALUES NOW APPROACHING 1500 TO 2000 J/KG WITH VALUES OVER 2500 J/KG NOT TOO FAR OFFSHORE. SRH OFF OF THE KMOB VAD WIND PROFILE ALSO INDICATES 0-3 KM VALUES OVER 300 M2/S2. THE VAD WIND PROFILE ALSO INDICATES 40 TO 50 KNOT WINDS ARE LOCATED NOT TOO FAR OFF THE DECK AND THESE VALUES ARE ALL FAVORABLE FOR ROTATING UPDRAFTS CAPABLE OF PRODUCING ISOLATED TORNADOES AND DAMAGING WINDS. THE HEAVY RAINFALL THREAT WILL ALSO HAVE TO BE MONITORED AS PRECIPITABLE WATER VALUES ARE NOW OVER 2 INCHES AND THESE STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS AS EVIDENCED BY THE NEARLY TROPICAL DOWNPOURS AT THE OFFICE WITHIN THE LAST 20 MINUTES. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13.JC
Hazardous weather outlook, May 15, 7:25 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR RIP CURRENTS... NATIONAL WEATHER SERVICE MOBILE AL 725 AM CDT THU MAY 15 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 725 AM CDT THU MAY 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAY AND TONIGHT. DUE TO DEEP LAYERED MOISTURE IN THE ATMOSPHERE ACROSS MUCH OF THE FORECAST AREA LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE WITH SOME OF HEAVIER SHOWERS OR THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME DUE TO THE PROGRESSIVE MOVEMENT WITH THE SHOWERS AND THUNDERSTORMS IN PLACE GENERALLY TO THE NORTH AND WEST WILL HOLD OFF FROM ISSUING ANY FLASH FLOOD PRODUCTS THIS MORNING...BUT CONTINUE TO MONITOR THIS SITUATION CLOSELY FOR POSSIBLE HEAVY RAINFALL ACCUMULATIONS LATER TODAY AND TONIGHT. DUE TO LIMITED INSTABILITY AND VERTICAL SHEAR ESPECIALLY DEVELOPING LATER THIS AFTERNOON THE THREAT OF STRONG ROTATING UPDRAFTS AND DAMAGING WINDS WILL BE ISOLATED MOSTLY DUE TO THE DEEPER LAYERED MOISTURE. AT THIS TIME A SLIGHT RISK CONTINUES TO BE POSTED FOR SEVERE WEATHER FOR MUCH OF THE FORECAST AREA THROUGH TONIGHT. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS DEVELOPING WEATHER PATTERN FOR POSSIBLE UPDATES FOR LATER TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENT ALONG THE ALABAMA NORTHWEST FLORIDA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE CAN BE EXPECTED OVER SOUTHERN SECTIONS OF THE FORECAST AREA EARLY FRIDAY MORNING. DUE TO A POSSIBLE SLOWER PROGRESSION OF SHOWERS AND THUNDERSTORMS BY FRIDAY MORNING SOME FLOODING MAY BE POSSIBLE IN LOW LYING AREAS AND WERE POOR DRAINAGE USUALLY OCCURS. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION THROUGHOUT THE DAY AND TONIGHT FOR A POSSIBLE FLASH FLOOD WATCH FOR FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE WEATHER SPOTTERS MAY BE REQUIRED TONIGHT AND FRIDAY.
In the hours before
Special weather statement, May 15, 9:48 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 948 AM CDT THU MAY 15 2008 MSZ075-076-078-079-151545- GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA AND WIGGINS... 948 AM CDT THU MAY 15 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE... PERRY AND GREENE COUNTIES... AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS FROM 10 MILES NORTHWEST OF WIGGINS TO 3 MILES SOUTH OF MCHENRY...AND MOVING NORTHEAST AT 41 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WHITES CROSSING...BELLEVILLE...JANICE...NEW AUGUSTA...MAHNED... FERGUSON AND WINGATE THROUGH 1045 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:27 AM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 48 min |
| May 15, 10:38 AM CDT | Severe Thunderstorm Warning | MOB | George | 67 min |
| May 15, 11:19 AM CDT | Severe Thunderstorm Warning | MOB | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.